• Users Online: 142
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 2  |  Issue : 1  |  Page : 26-28

Escalating erythrocytosis after start of pazopanib-treatment in metastatic renal cell carcinoma


Department of Internal Medicine, Medical Centre Leeuwarden (MCL), Leeuwarden, The Netherlands

Correspondence Address:
Drs. Pepijn M Langbroek
Department of Internal Medicine, Polikliniek Interne Geneeskunde, Treant Zorggroep Ziekenhuislocatie Scheper, Postbus 30002, 7800 RA Emmen
The Netherlands
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JCO.JCO_24_18

Get Permissions

Renal cell carcinoma accounts for 2% of adult malignancies in the Netherlands. Metastatic disease is often treated with vascular endothelial growth factor receptor tyrosine kinase inhibitors, such as pazopanib. This treatment is known to cause a slight increase in hemoglobin level during treatment. We present a patient who was diagnosed with metastatic renal cell carcinoma during analyses for erythrocytosis and who developed a further rise in hemoglobin level to 13.2 mmol/L 2 weeks after starting pazopanib treatment. Multiple phlebotomies were necessary before symptoms improved. Preexistent erythrocytosis should be considered as a risk factor for symptomatic erythrocytosis during pazopanib treatment and warrants timely laboratory follow-up and phlebotomies if indicated.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed175    
    Printed40    
    Emailed0    
    PDF Downloaded25    
    Comments [Add]    

Recommend this journal